MAUDE Adverse Event Report: EXACTECH, INC. BH, STRT LOCK, BRCH POST; ORTHOPEDIC MANUAL SURGICAL INSTRUMENT

EXACTECH, INC. BH, STRT LOCK, BRCH POST; ORTHOPEDIC MANUAL SURGICAL INSTRUMENT
Model Number 01-003-02-0003
Medical Device Problem Code Break (1069)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 07/12/2022
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Pending evaluation.
 
Event or Problem Description
It was reported that the strike plate attached to the broach handle broke off when trying to back slap the broach and handle out of the patient.The 2nd one in a month, he has had broken.No parts or pieces fell into the wound.There was no surgical delay.Patient was last known to be in stable condition following the event.Device is returning.
 
Additional Manufacturer Narrative
Section h10: (h3) the broken device reported was likely the result of numerous impaction forces from repeat surgical use, which led to crack initiation, propagation, and ultimate failure of the body-strike plate weld interface.Section h11: the following sections have corrected information: (h6) component code: 3195, weld.
 
Additional Manufacturer Narrative
Upon reassessment of the reported event, it was determined that the event did not involve a death or serious injury nor would be likely to cause or contribute to a death or serious injury if the reported malfunction were to recur.As a result, this complaint event is no longer considered reportable by exactech and this report may be disregarded.

Brand Name
BH, STRT LOCK, BRCH POST
Common Device Name
ORTHOPEDIC MANUAL SURGICAL INSTRUMENT
Manufacturer (Section D)
EXACTECH, INC.
2320 nw 66 court
gainesville FL 32653
Manufacturer (Section G)
EXACTECH, INC.
2320 nw 66 ct
gainesville FL 32653
Manufacturer Contact
kate jacobson
3523771140
MDR Report Key15087628
Report Number1038671-2022-00831
Device Sequence Number14427453
Product Code LXH
UDI-Device Identifier10885862267122
UDI-Public10885862267122
Combination Product (Y/N)N
Initial Reporter StateOH
Initial Reporter CountryUS
PMA/510(K) Number
UNK
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup,Followup
Report Date (Section B) 04/08/2026
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number01-003-02-0003
Device Catalogue Number01-003-02-0003
Device Lot Number108908011
Was Device Available for Evaluation? Yes
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 07/12/2022
Supplement Date Received by Manufacturer01/10/2023
04/08/2026
Initial Report FDA Received Date07/22/2022
Supplement Report FDA Received Date01/26/2023
04/08/2026
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Unknown
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
UNK.
Patient SexUnknown